SIGN UP

Caffeine Withdrawal?

Avatar Image
Chexa | 14:45 Mon 10th Feb 2020 | Health & Fitness
5 Answers
(Sorry for the long post, providing context)
So I've been very dependant on caffeine for quite a few years now, primarily redbull energy drinks. I would drink anywhere from 2-4 250ml cans a day, and honestly I was to the point I drank them before bed, when I woke up, anytime - not healthy I know. For a long time I was only drinking as much as I was in fear of the AWFUL withdrawal migraines that would crop up If i didn't have enough. I've wanted to quit, but the painful migraines seemed to have no end and I gave in every time.

Then, this past week I developed a very bad infection in a broken back tooth, honestly spent 4 straight days in the worst agony of my life, missed 3 days of work and am still currently on antibiotics. During this time I haven't drank any redbull. (This is the 5th day dry) My tooth pain/swelling is going down well, but I am a little confused as to where the caffeine withdrawal symptoms were..
I'm on Amoxicillin and been taking ibuprofen - both have no caffeine in.
Been drinking water and sugar free flavoured water.
I've had no headaches, I'm a little sluggish but that seems normal after the almost sleepless 4 day ordeal.
I'm not unhappy about this of course just really confused, does anyone have any reasons/ideas as to why this happened?

Answers

1 to 5 of 5rss feed

Avatar Image
Many things aren't good for us generally but we cope perfectly well if not taken in excess. Dependency isn't good though. Stay off it totally if you think you have an addictive nature. Otherwise, just go easy. I expect you weren't paying attention to any withdrawal symptoms what with raging pain, and anticipation of such, concentrating your mind.
15:52 Mon 10th Feb 2020
you have been hydrating well which can help with caffeine withdrawal symptoms, and also have you been using regular pain relief for the infection?
Question Author
The only pain relief I have been taking is ibuprofen (400mg) usually every 8 hours alongside the antibiotic. It was difficult/painful to swallow so wasn't taking as much and opting for a cold compress.
regular pain relief, instead of using it when the pain has started, is much more ffective and may well have relived the usual headache pain
Don't go back to drinking it.

I was very addicted to caffeine, coffee, not energy drinks and when I gave it up I was really poorly. The headaches I could handle but it was the waves of nausea I couldn't deal with.

It took about a month for the symptoms to stop. Now I drink 1 cup of coffee a day and sometimes a can of coke. If I take in too much caffeine now it makes me feel sick.

It's bad for us.
Many things aren't good for us generally but we cope perfectly well if not taken in excess. Dependency isn't good though. Stay off it totally if you think you have an addictive nature. Otherwise, just go easy. I expect you weren't paying attention to any withdrawal symptoms what with raging pain, and anticipation of such, concentrating your mind.

1 to 5 of 5rss feed

Do you know the answer?

Caffeine Withdrawal?

Answer Question >>

Related Questions